Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 195, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 2, 2003, 3:52 PM EDT for Richland County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 2, 2003, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS51 KCLE 021952
SVRCLE
OHC139-022045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 445 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTH OF ONTARIO...OR ABOUT 4 MILES
SOUTHWEST OF MANSFIELD...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEXINGTON
MANSFIELD
ONTARIO
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4076 8272 4099 8241 4074 8239 4062 8256
4067 8264 4072 8263 4071 8271
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:48 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 2, 3:48 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT SAT AUG 2 2003 SOME LATE AFTN SCT TSTM ACTVTY DVLPG THRU OUR CWA MOVG ON AN E/NE TRACK. XPCT ACTVTY TO BCM MORE ORGANZD THRU TNGT AND CONT THRU SUN MRNG. SHRA CHC TO CONT THRU MIDWEEK AS UPR LOW DIGS DWN OVR OH. KEEPG MUCH OF THE AREA RATHER UNSTBL. LTL CHG IN ONGOING FCST AND ONLY MINOR TWEAKS. TREND TO GO DRY BY THURS/FRI AS THE UPR LOW EXITS. LTL CHGS ON THE TEMPS FROM DAY TO DAY, TEMPS TO RMN NR THE NORMS. THE MFD-CAK-YNG CORRIDOR WL ONCE AGAIN SEE THE BRUNT OF HEAVIER SHRA TNGT THRU SUN AS QPF AMTS APCH 1/2 OR MORE AND LCL AMTS OVR AN INCH. .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Aug 2, 6:22 AM EDT, 9 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY. A LINE OF STORMS COULD DEVELOP TO THE WEST LATER TODAY AND THEN MOVE EAST ACROSS NORTHERN OHIO AND INTO NORTHWESTERN PENNSYLVANIA THIS EVENING AND TONIGHT. DAMAGING WIND GUSTS ARE POSSIBLE WITH THIS LINE. IN ADDITION...RECENT HEAVY RAINS HAVE LEFT THE GROUND SATURATED IN MANY AREAS. HEAVY RAINS LATER TODAY COULD CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THE WEATHER PATTERN WILL CHANGE LITTLE ON SUNDAY. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE DURING THE DAY. A FEW OF THESE STORMS COULD ALSO BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:26 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 2, 4:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 64 min |
| Aug 2, 4:36 PM EDT | Flash Flood Warning | CLE | Richland | 114 min |
| Aug 2, 5:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 2, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 42 min |
| Aug 2, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 55 min |
| Aug 2, 6:56 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.